Minnesota, 2012

Hail and Damaging Winds in Minnesota, June 14, 2012

June 14, 2012 · NWS ARX · 11 events in 3 counties and zones

A line of severe thunderstorms developed ahead of a low pressure system over southern Minnesota during the evening hours of June 14th. The severe thunderstorms produced large hail and damaging winds across parts of southeast Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A line of severe thunderstorms developed ahead of a low pressure system over southern Minnesota during the evening hours of June 14th. The severe thunderstorms produced large hail and damaging winds across parts of southeast Minnesota. Half dollar size hail fell near Oak Center (Wabasha County) and trees were blown down near Wasioja (Dodge County). The storms also produced a 62 mph gust on the northwest side of Rochester (Olmsted County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 14, 1:42 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 14, 1:42 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
242 PM CDT THU JUN 14 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY
242 PM CDT THU JUN 14 2012

MAIN FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM CHANCES LATE THIS
AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...WEST CENTRAL INTO NORTH CENTRAL
WISCONSIN. FOCUS THEN TURNS TO SHOWER/THUNDERSTORM CHANCES TONIGHT
THROUGH FRIDAY NIGHT.

WATER VAPOR IMAGERY SHOWED A POTENT UPPER LEVEL TROUGH EXTENDING
FROM CENTRAL MANITOBA SOUTH THROUGH WESTERN NORTH DAKOTA INTO
NORTHEAST SOUTH DAKOTA...PUSHING EAST. SURFACE OBSERVATIONS SHOWED
LOW PRESSURE MOVING INTO CENTRAL MINNESOTA. A WARM FRONT WAS DRAPED
ACROSS CENTRAL MINNESOTA INTO SOUTHEAST MINNESOTA. A COLD FRONT
EXTENDED SOUTHWEST FROM THE LOW THROUGH SOUTHWEST MINNESOTA...FAR
NORTHWEST IOWA...THROUGH CENTRAL NEBRASKA.

LATEST RADAR SHOWED THUNDERSTORM ONGOING ACROSS CENTRAL INTO SOUTH
CENTRAL MINNESOTA...SOME OF WHICH HAVE BEEN SEVERE THIS AFTERNOON.
PLAN ON ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE FRONT
LATE THIS AFTERNOON INTO THIS EVENING...IMPACTING THE
FORECAST...PARTICULARLY ACROSS PARTS OF NORTHEAST IOWA...NORTHEAST
IOWA...INTO WEST CENTRAL WISCONSIN.

THE AFOREMENTIONED UPPER LEVEL TROUGH WILL MOVE NORTHEAST TONIGHT
AND HEAD FOR HUDSON BAY. THE FRONT WILL DRAG THE COLD FRONT EASTWARD
TONIGHT. THE FRONT WILL SLOW AND BECOME STATIONARY LATE TONIGHT INTO
FRIDAY. FORECAST MODELS ARE SHOWING SOME SLIGHT DIFFERENCES ON
EXACTLY WHERE THE STATIONARY BOUNDARY WILL ESTABLISH ITSELF ON
FRIDAY. THE 12Z NAM PLACES THE FRONT STRETCHING FROM NORTH CENTRAL
IOWA...NORTHEAST TO NEAR WINONA MINNESOTA INTO NORTHEAST WISCONSIN.
THE 00 ECMWF SHOWS THE FRONT FURTHER TO THE NORTH...STRETCHING FROM
SOUTH CENTRAL MINNESOTA INTO NORTH CENTRAL WISCONSIN. THE 12Z GFS IS
IN LINE WITH THE NAM. AFTER SOME EARLY MORNING SHOWERS/THUNDERSTORMS
ACROSS THE AREA...CAPE VALUES ARE EXPECTED TO INCREASE ALONG THE
BOUNDARY. AFTERNOON 0-3 KM MUCAPE VALUES ARE EXPECTED TO RANGE FROM
1500 TO 2000 J/KG BY MID AFTERNOON. THE NAM DEWPOINTS LOOK A LITTLE
ON THE HIGH SIDE FRIDAY AFTERNOON WITH VALUES RANGING FROM 68 TO
75...SO NOT BUYING INTO THE LARGE CAPE VALUES IT PRODUCING DURING
THE AFTERNOON HOURS. NOT MUCH FORCING NOTED ALOFT BUT THE STRONG
INSTABILITY AND WEAK CONVERGENCE ALONG THE FRONT SHOULD BE ENOUGH TO
GET THUNDERSTORMS TO INITIATE AGAIN FRIDAY AFTERNOON. SHEAR IS RATHER
WEAK...WITH 0-6 KM BULK SHEAR OF AROUND 20 KTS. CANNOT RULE OUT A
PULSE SEVERE STORM OR TWO CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...AND POSSIBLY LARGE HAIL. THE NON SUPERCELL TORNADO PARAMETER
INCREASES ALONG THE BOUNDARY...1.21...DURING THE AFTERNOON
HOURS...SO WILL HAVE TO KEEP A CLOSE EYE ON ANY STORMS THAT DEVELOP
NEAR THE BOUNDARY. DECIDED TO INCREASE SHOWERS/THUNDERSTORM CHANCES
SLIGHTLY AND SHIFT THOSE HIGHER CHANCES A LITTLE FURTHER SOUTH VS.
THE PREVIOUS FORECAST. THE EARLY MORNING THUNDERSTORMS AND CLOUD
COVER/ALONG WITH THE LACK OF STRONG UPPER LEVEL SUPPORT WILL LIMIT
OVERALL ORGANIZATION OF THE STORMS FRIDAY AFTERNOON. LOOK FOR THE
SHOWERS/THUNDERSTORMS TO DISSIPATE EARLY FRIDAY EVENING AS SURFACE
HEATING DIMINISHES. 850 MOISTURE TRANSPORT IS WEAK THROUGH THE DAY
ALONG THE BOUNDARY...THIS SHOULD HELP TO MITIGATE THE HEAVY RAIN
POTENTIAL.

ACTIVE SOUTHWEST FLOW ALOFT WILL BE IN PLACE ACROSS THE FORECAST
AREA FRIDAY NIGHT THROUGH SATURDAY. THE MAIN FEATURE TO KEEP A CLOSE
WATCH ON WILL BE A VIGOROUS UPPER TROUGH PUSHING THROUGH THE
DAKOTAS/CENTRAL PLAINS...MOVING EAST HEADED FOR THE UPPER
MISSISSIPPI RIVER VALLEY. THE STATIONARY FRONT IS EXPECTED TO LIFT
NORTH AND ACT AS A WARM FRONT AS THIS FEATURE DRAWS CLOSER. A
LEADING SHORTWAVE WILL EJECT OUT OF THE CENTRAL PLAINS LATE FRIDAY
NIGHT AND MOVE INTO THE FORECAST AREA EARLY SATURDAY MORNING. THIS
FEATURE LOOKS TO SPARK A FEW SHOWERS AND THUNDERSTORMS AS IT MOVES
INTO THE AREA EARLY SATURDAY MORNING. THE MAIN TROUGH FROM THE
DAKOTAS...WILL BE PUSHING INTO MINNESOTA AS THE LEADING SHORTWAVE
MOVES IN.  THERE IS SOME DIFFERENCES IN THE MODELS REGARDING TIMING
OF THIS WAVE. THE LEADING WAVE APPEARS TO MERGE WITH THE UPPER
TROUGH AS IT PUSHES INTO THE FORECAST AREA LATE SATURDAY MORNING
INTO SATURDAY AFTERNOON. CAPE AND SHEAR RAPIDLY INCREASES ACROSS THE
FORECAST AREA SATURDAY LATE SATURDAY MORNING INTO SATURDAY
AFTERNOON. THE STRONGEST 0-6KM SHEAR LAGS SLIGHTLY BEHIND THE FRONT.
SHEAR APPEARS FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS WITH 0-6
KM BULK SHEAR VALUES OF 30 TO 40 KTS. THE WARM FRONT IS EXPECTED TO
LIFT NORTH INTO UPPER MICHIGAN BY MID SUNDAY MORNING WITH WARM AND
MOIST SOUTHERLY FLOW IN PLACE ACROSS THE FORECAST AREA. 0-3KM MUCAPE
VALUES WILL INCREASE INTO THE 1500 TO 2500 J/KG RANGE BY SATURDAY
AFTERNOON. THE TROUGH WILL PUSH A COLD FRONT FROM WEST TO EAST
ACROSS THE FORECAST AREA..WITH SHOWERS AND THUNDERSTORMS EXPECTED
ALONG THE FRONT. THE MAIN THREATS FROM ANY THUNDERSTORMS SATURDAY
AFTERNOON WILL BE LARGE HAIL AND DAMAGING WINDS. WILL HAVE TO KEEP A
CLOSE WATCH ON WHERE THE WARM FRONT ENDS UP. PLAN ON HIGHS ON
SATURDAY RANGING FROM THE UPPER 80S ACROSS FAR SOUTHWEST WISCONSIN
TO THE UPPER 70S TO AROUND 80 ACROSS NORTH CENTRAL WISCONSIN.
HOWEVER...THESE TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER
STREAMING IN FROM THE WEST AHEAD OF THE APPROACHING TROUGH. WEAK
HIGH PRESSURE WILL BUILD INTO THE AREA LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING...WITH A BRIEF DRY PERIOD EXPECTED DURING THE
DAY ON SUNDAY. PLAN ON PARTLY TO MOSTLY SUNNY SKIES ON SATURDAY WITH
HIGHS RANGING FROM THE LOWER 80S ACROSS NORTHEAST IOWA TO THE UPPER
70S ACROSS NORTH CENTRAL WISCONSIN.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
242 PM CDT THU JUN 14 2012

14.12 MEDIUM RANGE MODELS IN REASONABLE AGREEMENT SUNDAY NIGHT INTO
MONDAY...INDICATING ANOTHER TROUGH MOVING ACROSS THE
DAKOTAS/MINNESOTA PUSHING EAST INTO THE UPPER MISSISSIPPI RIVER
VALLEY DURING THE DAY ON MONDAY. A MORE FAVORABLE PATTERN FOR STRONG
TO SEVERE THUNDERSTORMS LOOKS TO SET UP MONDAY INTO TUESDAY AS A
WARM FRONT PUSHES BACK INTO THE REGION AND SOUTHWEST FLOW ALOFT
REESTABLISHES ACROSS THE AREA. THE FIRST ROUND OF SHOWERS AND STORMS
APPEARS TO MOVE THROUGH SUNDAY NIGHT INTO MONDAY MORNING...MAINLY
NORTH OF INTERSTATE 90 AS THE FIRST IN A SERIES OF UPPER LEVEL
TROUGHS MOVE THROUGH THE AREA. A FRONTAL BOUNDARY PUSHES ACROSS THE
FORECAST AREA DURING THE DAY ON MONDAY...POTENTIALLY SPARKING
ADDITIONAL SHOWERS AND STORMS SOUTH OF INTERSTATE 90 MONDAY
AFTERNOON. THE FRONT THEN STALLS JUST SOUTH OF THE I-90 CORRIDOR AND
STARTS TO DRIFT NORTH ON TUESDAY AS A VIGOROUS TROUGH DIVES INTO THE
PACIFIC NORTHWEST AND MOVES EAST TOWARDS THE NORTHERN PLAINS. PLENTY
OF MOISTURE AND SHEAR TO WORK WITH DURING THIS TIMEFRAME BUT ITS
DIFFICULT TO PINPOINT EXACT TIMING DETAILS THIS FAR OUT. THE ACTIVE
PATTER REMAINS OVER THE REGION INTO THURSDAY AS THE TROUGH MOVES
EAST TOWARDS THE GREAT LAKES. HIGH TEMPERATURES ON MONDAY WILL CLIMB
WELL INTO THE 80S...WITH SOME LOCATIONS POSSIBLY APPROACHING 90 IN
NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. PLAN ON HIGHS IN THE
80S TUESDAY INTO WEDNESDAY. WITH A SLIGHT COOL DOWN POSSIBLE ON
THURSDAY IN THE WAKE OF THE TROUGH EXPECTED TO MOVE THROUGH.

&&

.AVIATION...THROUGH 18Z FRIDAY
1240 PM CDT THU JUN 14 2012

FORECAST CHALLENGE IS FOCUSED ON SHOWERS AND THUNDERSTORM CHANCES
THROUGHOUT THE PERIOD. EARLY THIS AFTERNOON...CLUSTER OF STORMS
ACROSS CENTRAL AND EASTERN MINNESOTA WILL MOVE EAST-NORTHEAST AND
SHOULD REMAIN NORTH OF KRST/KLSE. LATER THIS AFTERNOON AND
EVENING...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTHERN MINNESOTA AND NORTHERN IOWA...AND MOVE NORTHEAST...MOST
LIKELY IMPACTING KRST BETWEEN 23Z AND 04Z...WITH THE POSSIBLITY
MVFR CONDITIONS BETWEEN 23Z AND 02Z. AT KLSE...CONFIDENCE IS LOW
ON ANY STORMS TO IMPACT TERMINAL...SO FOR NOW LEFT OUT OF TAFS. A
TIGHT PRESSURE GRADIENT WILL LEAD TO CONTINUED BREEZY SOUTHERLY
WINDS FOR THE AFTERNOON...WITH GUSTS UP TO 30 KTS AT KRST AND 20
KTS AT KLSE. WINDS WILL SUBSIDE AROUND SUNSET WITH LOSS OF DAYTIME
HEATING. FOR THE OVERNIGHT INTO FRIDAY...BROKEN MID TO HIGH LEVEL
CLOUDS WILL PERSIST WITH ADDITIONAL SHOWERS AND THUNDERSTORMS
POSSIBLE FRIDAY MORNING AFTER 12Z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
242 PM CDT THU JUN 14 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION.....ZT
Hazardous weather outlook, Jun 14, 12:36 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
136 PM CDT THU JUN 14 2012

IAZ011-030-MNZ096-WIZ041>044-053>055-061-151200-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-HOUSTON-JUNEAU-LA CROSSE-
MONROE-RICHLAND-VERNON-
136 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTHEAST
MINNESOTA...FAR NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND TONIGHT.
LIGHTNING AND HEAVY RAINFALL WOULD BE THE MAIN HAZARD FROM THE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY
NIGHT. LIGHTNING WILL BE THE MAIN HAZARD FROM ANY THUNDERSTORMS THAT
OCCUR.

PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH
WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE
THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ086-087-094-095-151200-
CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WINNESHIEK-
136 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON FROM SOUTHWEST
MINNESOTA INTO NORTHWEST WISCONSIN...MAINLY AFTER 4 PM. AT THIS
TIME...THE MAIN HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS...
BUT A TORNADO OR TWO CAN NOT BE RULED OUT. INTENSE LIGHTNING
AND HEAVY RAINFALL WOULD ACCOMPANY THESE STORMS AS WELL. THE STORMS
SHOULD WEAKEN AND DISSIPATE LATE THIS EVENING.

SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THIS
AFTERNOON...STRONGEST ACROSS THE OPEN AREAS OF SOUTHEAST MINNESOTA.
THE STRONGEST WINDS WILL SUBSIDE AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY
NIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS FROM ANY
THUNDERSTORMS THAT OCCUR.

PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH
WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE
THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM ACROSS
PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-088-WIZ017-029-032>034-151200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-WINONA-
136 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA INTO WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON FROM SOUTHWEST
MINNESOTA INTO NORTHWEST WISCONSIN...MAINLY AFTER 4 PM. AT THIS
TIME...THE MAIN HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS.
INTENSE LIGHTNING AND HEAVY RAINFALL ARE ALSO A HAZARD. THE STORMS
ARE EXPECTED TO WEAKEN LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY
NIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS FROM ANY
THUNDERSTORMS THAT OCCUR.

PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH
WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE
THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM FOR
PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/ZT/HALBACH

In the hours before

Special weather statement, Jun 14, 2:26 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT THU JUN 14 2012

MNZ079-142130-
WABASHA-
326 PM CDT THU JUN 14 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING WABASHA COUNTY...

AT 321 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
19 MILES WEST OF MAZEPPA...MOVING EAST AT 25 MPH.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MAZEPPA...BEAR VALLEY...ZUMBRO FALLS AND OAK CENTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

JW

The radar

The Minneapolis radar (KMPX), 103 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Wabasha

When
June 14, 3:49 PM CST
Where
Wabasha County, 2.94 mi E of Bellechester
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
44.368, -92.460

Hail, Wabasha

When
June 14, 3:51 PM CST
Where
Wabasha County, 2.2 mi WNW of Oak Center
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
44.363, -92.441

Thunderstorm Wind, Dodge

When
June 14, 6:09 PM CST
Where
Dodge County, 1.92 mi S of Claremont
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
44.023, -93.006

Trees were blown down just south of Claremont.

Thunderstorm Wind, Dodge

When
June 14, 6:10 PM CST to 6:23 PM CST
Where
Dodge County, 1.64 mi ESE of West Concord to 7.02 mi ENE of Mantorville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.140, -92.870

Several trees and power lines were blown down producing power outages north of a line from between West Concord and Dodge Center east to the Dodge/Olmsted county line.

Thunderstorm Wind, Dodge

When
June 14, 6:20 PM CST
Where
Dodge County, 0.1 mi ENE of Wasioja
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
44.081, -92.818

A trained spotter reported numerous trees down and a rotating wall cloud near Wasioja.

Thunderstorm Wind, Dodge

When
June 14, 6:22 PM CST
Where
Dodge County, 1.17 mi ENE of Dodge Center Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
44.026, -92.808

A semi was blown over between Dodge Center and Kasson on U.S. Highway 14.

Thunderstorm Wind, Olmsted

When
June 14, 6:28 PM CST
Where
Olmsted County, 0.9 mi SE of Genoa
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
44.111, -92.607

Trees were blown down in Genoa.

Thunderstorm Wind, Olmsted

When
June 14, 6:33 PM CST
Where
Olmsted County, 0.69 mi SSE of Byron
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
44.021, -92.645

A barn roof was damaged by thunderstorm winds near Byron.

Thunderstorm Wind, Olmsted

When
June 14, 6:41 PM CST
Where
Olmsted County, 3.59 mi ESE of Douglas
Measured
54 kt (62 mph) measured gust
Reported by
Broadcast Media
Coordinates
44.091, -92.510

A wind gust of 62 miles per hour was measured at the KTTC television studio.

Thunderstorm Wind, Wabasha

When
June 14, 6:54 PM CST
Where
Wabasha County, Elgin
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
44.130, -92.250

Several large tree branches were blown down in Elgin.

Thunderstorm Wind, Wabasha

When
June 14, 7:01 PM CST
Where
Wabasha County, 1.32 mi SSE of Theilman
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Storm Chaser
Coordinates
44.282, -92.193

Near Theilman, a two foot diameter tree was snapped in half and a barn was completely destroyed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2012Every state in 2012This day in weather historyWarnings in Minnesota, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383094, 383095, 383096, 383107, 383099, 383100, 383101, 383109, 383103, 383105, 383108.